Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 270, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Sep 25, 2011, 7:30 PM EDT for Charleston County, Colleton County, Dorchester County, South Carolina. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 25, 2011, 7:30 PM EDT (23:30 UTC)
- Expired
- Sep 25, 2011, 8:30 PM EDT
- In force
- 60 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Charleston County, SC, Colleton County, SC, Dorchester County, SC
The radar
The Charleston,SC radar (KCLX), 77 km from the middle of the area, began a volume at 23:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 11.5 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1927 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 459 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
778
WUUS52 KCHS 252330
SVRCHS
SCC019-029-035-260030-
/O.NEW.KCHS.SV.W.0270.110925T2330Z-110926T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
730 PM EDT SUN SEP 25 2011
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
EAST CENTRAL COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA...
SOUTHEASTERN DORCHESTER COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 830 PM EDT
* AT 730 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM...NEAR JACKSONBORO...MOVING EAST AT 20 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
* SOME LOCATIONS IN THE WARNING INCLUDE...
JACKSONBORO...ADAMS RUN...DELEMAR CROSSROADS...HOLLYWOOD...
MEGGETT...YONGES ISLAND...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.
&&
LAT...LON 3292 8008 3267 7998 3261 8020 3261 8049
3285 8053
TIME...MOT...LOC 2330Z 268DEG 19KT 3273 8041
$$2 follow-up statements
238
WWUS52 KCHS 252352
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
752 PM EDT SUN SEP 25 2011
SCC029-260001-
/O.CAN.KCHS.SV.W.0270.000000T0000Z-110926T0030Z/
COLLETON SC-
752 PM EDT SUN SEP 25 2011
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL COLLETON COUNTY
HAS BEEN CANCELLED...
LAT...LON 3265 8038 3275 8043 3288 8037 3292 8008
3267 7998 3261 8020 3261 8038
TIME...MOT...LOC 2351Z 268DEG 19KT 3272 8028
$$
SCC019-035-260030-
/O.CON.KCHS.SV.W.0270.000000T0000Z-110926T0030Z/
DORCHESTER SC-CHARLESTON SC-
752 PM EDT SUN SEP 25 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR WEST CENTRAL CHARLESTON AND SOUTHEASTERN DORCHESTER COUNTIES...
AT 749 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
MEGGETT...OR ABOUT 15 MILES SOUTHWEST OF MIDDLETON PLACE...MOVING
EAST AT 20 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ADAMS
RUN...ARCHDALE...BEARS BLUFF...DELEMAR CROSSROADS...HOLLYWOOD...JOHNS
ISLAND...MAGNOLIA GARDENS...MEGGETT...MIDDLETON PLACE...RAVENEL...
SHADOWMOSS...WADMALAW ISLAND AND YONGES ISLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS
AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3265 8038 3275 8043 3288 8037 3292 8008
3267 7998 3261 8020 3261 8038
TIME...MOT...LOC 2351Z 268DEG 19KT 3272 8028
$$535
WWUS52 KCHS 260022
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
822 PM EDT SUN SEP 25 2011
SCC019-035-260032-
/O.EXP.KCHS.SV.W.0270.000000T0000Z-110926T0030Z/
DORCHESTER SC-CHARLESTON SC-
822 PM EDT SUN SEP 25 2011
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL CHARLESTON AND
SOUTHEASTERN DORCHESTER COUNTIES WILL EXPIRE AT 830 PM EDT...
AT 821 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.
ALTHOUGH THE SEVERE THUNDERSTORM WARNING IS NO LONGER IN
EFFECT...THUNDERSTORMS ARE STILL CAPABLE OF PRODUCING GUSTY
WINDS...FREQUENT LIGHTNING AND HEAVY RAINFALL. THE SAFEST COURSE OF
ACTION IS TO REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.
LAT...LON 3265 8038 3275 8043 3288 8037 3292 8008
3267 7998 3261 8020 3261 8038
TIME...MOT...LOC 0022Z 250DEG 13KT 3286 8019
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 25, 4:00 PM EDT, 3 hours 30 minutes earlier.
Area forecast discussion, Sep 25, 4:00 PM EDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
400 PM EDT SUN SEP 25 2011
.SYNOPSIS...
A TROUGH OF LOW PRESSURE WILL LINGER MAINLY OFFSHORE THROUGH
EARLY THIS WEEK. HIGH PRESSURE OVER THE NEARBY ATLANTIC WILL GIVE
WAY TO THE APPROACH OF A WEAK COLD FRONT DURING MID WEEK. A
STRONGER COLD FRONT WILL THEN MOVE THROUGH LATE IN THE WEEK
FOLLOWED BY COOLER HIGH PRESSURE DURING THE WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
SCATTERED SHOWERS AND THUNDERSTORMS REMAIN POSSIBLE INTO EARLY
EVENING. SOME OF THESE STORMS HAVE ALREADY BEEN SEVERE WITH
DAMAGING WINDS AND LARGE HAIL AND THIS THREAT WILL
CONTINUE...MAINLY ACROSS INTERIOR PORTIONS OF THE FORECAST AREA
WHERE NUMEROUS MESOSCALE BOUNDARIES EXIST. DIMINISHING CLOUD
COVER...MOIST LOW LEVELS AND LIGHT WINDS WILL ALLOW FOR FOG LATE...SOME
OF WHICH COULD BECOME DENSE. LOWS GENERALLY AROUND 70 AWAY FROM
THE LOCALLY MILDER COAST.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
MONDAY...THE DEEP CUT OFF OVER THE UPPER MIDWEST WILL MOVE LITTLE
THROUGH THE DAY...WHILE A BROAD ANTICYCLONE ALOFT IS FOUND OVER THE
WEST AND NW ATLANTIC. IN BETWEEN THESE TWO FEATURES IS A DEEP SW
FLOW ACROSS THE LOCAL AREA...WHICH WILL CONTINUE TO ADVECT A DECENT
AMOUNT OF MOISTURE INTO THE AREA WITH PWATS THAT ARE A LITTLE ABOVE
NORMAL.
CONVECTION WILL BE DRIVEN BY THE SEA BREEZE...DIFFERENTIAL HEATING
BOUNDARIES FROM MORNING STRATUS/FOG AND ADDITIONAL MESOSCALE
BOUNDARIES THAT DEVELOP THROUGHOUT THE DAY. THUS WE WILL RESTRICT
POPS TO NO MORE THAN THE SCATTERED RANGE DURING THE
AFTERNOON/EVENING. CONVECTIVE TEMPS ARE IN THE LOWER AND MIDDLE 80S
AND LCL/S ARE FAIRLY LOW...WITH A WEAK CAP IN PLACE. THUS WE LOOK
FOR ACTIVITY TO START DEVELOPING BY 16Z...AND INCREASING IN COVERAGE
THEREAFTER. HIGHEST POPS WILL BE NEAR AND WEST OF I-95.
WE DON/T HAVE THE UPPER LEVEL JET ENHANCEMENT LIKE WE SAW
TODAY...BUT THERE IS STILL CONCERN FOR ISOLATED SEVERE WEATHER. DRY
AIR ALOFT AND DCAPES THAT ARE AS HIGH AS 1200-1600 J/KG...TOTAL
TOTALS THAT ARE 45-50 AND WINDEX VALUES OF 45-50 KT SUGGEST THAT
WHERE BOUNDARY INTERACTION OCCURS WE COULD SEE LOCALLY DAMAGING
WINDS AND MAYBE MARGINALLY SEVERE HAIL. A SLOW STORM MOTION ALSO
POINTS TOWARD LOCALLY HEAVY RAINFALL IN PERSISTENT STORMS.
WITH 850 MB TEMPS NEAR 17-18C AND LOW LEVEL THICKNESS OF 1418-1426
METERS SUGGEST THAT IF WE GET ENOUGH INSOLATION BETWEEN THE TIME OF
THE LOW STRATUS/FOG BURNING OFF IN THE MORNING AND THE ONSET OF
CONVECTION...THAT TEMPS WILL PEAK IN THE UPPER 80S TO NEAR 90 AWAY
FROM THE SHORELINE.
TUESDAY THROUGH WEDNESDAY...THE CUTOFF LOW BEGINS TO SHIFT EVER SO
SLOWLY EAST AND NE...REACHING THE LOWER GREAT LAKES DURING THE
MIDDLE OF THE WEEK. AS THIS OCCURS IT DOES CAUSE THE ATLANTIC RIDGING
ALOFT TO WEAKEN A TAD AS IT SHIFTS A TAD EASTWARD. AT THE SAME TIME
A WEAK COLD FRONT ATTEMPTS TO APPROACH FROM THE WEST AND NW
TUESDAY...BUT LOOKS TO WASH OUT ON WEDNESDAY. DO NOT THINK THAT THE
FRONT IS ABLE TO PUSH THROUGH THE REGION GIVEN THAT IT BECOMES
PARALLEL TO THE WEST OR WEST-SW FLOW ALOFT...KEEPING US WITH ABOVE
NORMAL TEMPS...AND AT LEAST A SLIGHT CHANCE OR CHANCE OF POPS.
COVERAGE OF CONVECTION WILL BE GREATEST OVER NORTHERN AND WESTERN
SECTIONS TUESDAY IN CLOSER PROXIMITY TO THE UPSTREAM FRONT AND WHERE
BOUNDARY INTERACTION OCCURS. BUT ON WEDNESDAY THE RISK LOOKS TO BE
OVER SOUTHERN AND SW SECTIONS WHERE THERE MIGHT BE SOME SHORT WAVE
ENERGY THAT MOVES IN. DCAPES ARE CLOSE TO 1000 J/KG BOTH DAYS...AND
COMBINED WITH THE DRY AIR ALOFT SUPPORTS THE RISK OF ISOLATED SEVERE
STORMS.
COMPRESSIONAL HEATING AND DOWNSLOPE FLOW OFF THE APPALACHIANS WILL
SUPPORT MAX TEMPS 90-92 IN MANY AREAS TUESDAY...BEFORE AN INCREASE
IN CLOUD COVER AND LESS DOWNSLOPE FLOW DROPS TEMPS A COUPLE OF
DEGREES WEDNESDAY.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
THE COLD FRONT WILL CONTINUE TO DROP INTO THE REGION FROM THE
NORTHWEST THURSDAY AND FRIDAY. THE MAIN AIR MASS CHANGE COULD BE
DELAYED UNTIL FRIDAY...WHEN THE AXIS OF AN UPPER TROUGH SWINGS
ACROSS THE EAST COAST. NUMERICAL MODELS ARE SHOWING A DECENT PUSH
OF COLD ADVECTION FRIDAY INTO SATURDAY...AS WINDS VEER SHARPLY
TO THE NORTH/NORTHEAST. A STEADY COOLING TREND WILL RESULT...WITH
TEMPERATURES SUPPRESSED IN THE LOWER 80S SATURDAY AND POSSIBLY THE
UPPER 70S BY SUNDAY. ACCOMPANYING THE MORE FALL-LIKE TEMPERATURES
WILL BE DRIER AIR AND RAIN FREE CONDITIONS INTO NEXT WEEKEND.
&&
.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
EXPECT VFR CONDITIONS TO PREVAIL THROUGH SUNSET. SCATTERED
SHRA/TSRA WILL LIKELY BE LURKING AROUND THE TERMINALS THIS
AFTERNOON INTO EARLY EVENING...AND WILL INITIALIZE WITH CB/S AND
VCSH BASED ON LATEST RADAR TRENDS. STRATUS AND FOG APPEAR LIKELY
AGAIN TONIGHT AND HAVE INTRODUCED IFR CONDS DURING PERIOD OF
HIGHEST CONFIDENCE. HOWEVER...CONDS COULD DROP BELOW IFR LEVELS AT
SOME POINT.
EXTENDED AVIATION OUTLOOK...PERIODS OF MVFR OR LOWER CIGS/VSBYS WILL
BE POSSIBLE AT TIMES THROUGH MID WEEK DUE TO ISOLATED TO SCATTERED
SHRA/TSRA DURING THE AFTERNOON/EVENING HOURS AND LATE NIGHT/EARLY
MORNING FOG/STRATUS. OTHERWISE VFR WEATHER WILL PREVAIL.
&&
.MARINE...
TONIGHT...
WEAK PRESSURE GRADIENT WILL MEAN LIGHT WINDS BUT SEAS ARE EXPECTED
TO INCREASE A BIT OVERNIGHT DUE TO INCREASING SE SWELL. DECIDED TO
CANCEL THE ADVISORY FOR THE CHARLESTON COUNTY COASTAL WATERS AS
SIGNIFICANT WAVE HEIGHTS SHOULD REMAIN 5 FT OR LESS.
MONDAY THROUGH THURSDAY...
A WEAK LOW PRESSURE WAVE WILL BE FOUND OVER OR NEAR THE COASTAL
WATERS AT THE START OF MONDAY...TEMPORARILY INTERRUPTING THE
CLOCKWISE FLOW AROUND THE BERMUDA HIGH. BUT THIS HIGH WILL
RE-ESTABLISH ITSELF ACROSS THE WATERS BY AFTERNOON INTO EARLY
TUESDAY...BEFORE IT SHIFTS EAST IN ADVANCE OF A WEAK COLD FRONT
LATER TUESDAY. THE FRONT WILL FIZZLE OUT DURING WEDNESDAY...AS THE
HIGH EXTENDS WEST AGAIN ACROSS THE AREA.
WINDS WILL OSCILLATE WITH LAND BREEZE AND SEA BREEZE CIRCULATION
THROUGH WEDNESDAY...GENERALLY HOLDING AT LESS THAN 15 KT. SEAS WILL
BE CAUSE FOR CONCERN WITH SOME LONGER PERIOD SWELLS TO IMPACT THE
WATERS IN ASSOCIATION WITH DISTANT TROPICAL CYCLONE OPHELIA. WHILE
MOST WATERS WILL EXPERIENCE COMBINED SEAS OF 5 FEET OR LESS...SOME 6
FOOTERS WILL IMPACT THE OUTER GA WATERS INTO LATE TUESDAY. THUS A
CONTINUATION OF THE SCA FOR AMZ374. AS A RESULT OF THE SWELLS...THE
BULK OF THE WAVE ENERGY WILL BE AROUND 9-13 SECONDS THROUGH THE
FIRST PART OF THE WEEK.
WINDS WILL THEN STEADILY VEER MORE OFFSHORE BY THURSDAY AHEAD OF A
STRONGER COLD FRONT THAT APPROACHES LATE IN THE WEEK. WIND SPEEDS
ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERIA THROUGH
THURSDAY...BEFORE COLD ADVECTION ASSOCIATED WITH THE FRONT INITIATES
A SURGE INTO THE WEEKEND.
RIP CURRENTS...SMALL BUT LONGER PERIOD SWELLS WILL IMPACT THE SURF
ZONE ON MONDAY. THAT ALONG WITH ONSHORE WINDS AND THE ASTRONOMICAL
INFLUENCES FROM THE UPCOMING PERIGEE AND NEW MOON WE RESULT IN A
MODERATE RISK OF RIP CURRENTS AT ALL BEACHES MONDAY. AN ELEVATED
RISK WILL PERSIST THROUGH AT LEAST MID WEEK DUE TO SIMILAR
INFLUENCING FACTORS.
&&
.TIDES/COASTAL FLOODING...
GIVEN THE PERIGEAN SPRING TIDE DURING THE EARLY AND MIDDLE PART
OF THE WEEK THE FORECAST TIDE LEVELS WILL BE CLOSE TO WHERE
SHALLOW COASTAL FLOODING BEGINS. ANY INCREASE IN ONSHORE WINDS
AND/OR HIGHER SURF COULD RESULT IN THE ISSUANCE OF COASTAL FLOOD
ADVISORIES FOR AT LEAST PARTS OF THE COAST. PROBABILITIES THOUGH ARE
NOT YET HIGH ENOUGH TO INCLUDE IN THE HAZARDOUS WEATHER
OUTLOOK...SINCE AT THE EARLIEST WE ANTICIPATE ANY POSSIBLE MINOR
CONCERNS WOULD BE TUESDAY AND WEDNESDAY...WHEN THE LEVELS WILL ONLY
BE MARGINAL.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 5 PM EDT
TUESDAY FOR AMZ374.
&&Hazardous weather outlook, Sep 25, 4:09 PM EDT, 3 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 409 PM EDT SUN SEP 25 2011 GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-052- 261000- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-TIDAL BERKELEY- 409 PM EDT SUN SEP 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS...SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS PARTS OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA THROUGH THIS EVENING. A FEW OF THESE THUNDERSTORMS MAY BECOME SEVERE AND BE CAPABLE OF PRODUCING DAMAGING WINDS. MARGINALLY SEVERE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL ARE ALSO POSSIBLE. THE RISK WILL CONTINUE THROUGH AT LEAST EARLY THIS EVENING...AND IS MOST LIKELY IN LOCATIONS NEAR AND WEST OF INTERSTATE 95. STAY TUNED TO NOAA WEATHER RADIO...TV OR YOUR LOCAL NEWS FOR LATER STATEMENTS AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE IN CHARLESTON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED THROUGH THIS EVENING. AMZ330-261000- CHARLESTON HARBOR- 409 PM EDT SUN SEP 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. GAZ117-119-139-141-SCZ048>051-261000- COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 409 PM EDT SUN SEP 25 2011 ...MODERATE RISK FOR RIP CURRENTS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS PARTS OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA THROUGH THIS EVENING. A FEW OF THESE THUNDERSTORMS MAY BECOME SEVERE AND BE CAPABLE OF PRODUCING DAMAGING WINDS. MARGINALLY SEVERE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL ARE ALSO POSSIBLE. THE RISK WILL CONTINUE THROUGH AT LEAST EARLY THIS EVENING...AND IS MOST LIKELY IN LOCATIONS NEAR AND WEST OF INTERSTATE 95. STAY TUNED TO NOAA WEATHER RADIO...TV OR YOUR LOCAL NEWS FOR LATER STATEMENTS AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE IN CHARLESTON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK FOR RIP CURRENTS. RIP CURRENTS...INCREASING SWELLS FROM DISTANT TROPICAL CYCLONE OPHELIA WILL LEAD TO AN ENHANCED RISK OF RIP CURRENTS THROUGH AT LEAST THE MIDDLE OF THE UPCOMING WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BECOME NECESSARY THIS EVENING. AMZ350-352-354-374-261000- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 409 PM EDT SUN SEP 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Sep 25, 5:50 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
550 PM EDT SUN SEP 25 2011
GAZ114-137-252230-
LONG-TATTNALL-
550 PM EDT SUN SEP 25 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL AND LONG
COUNTIES THROUGH 630 PM EDT...
AT 549 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...10 MILES SOUTH OF FIVE POINTS...MOVING NORTH AT
20 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
GLENNVILLE AND MENDES...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
PENNY SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.
&&
LAT...LON 3202 8208 3199 8188 3189 8181 3175 8191
3175 8193 3178 8196 3178 8198 3181 8202
3182 8205 3186 8211 3189 8212
TIME...MOT...LOC 2150Z 197DEG 16KT 3179 8202Local storm report, Sep 25, 6:02 PM EDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
602 PM EDT SUN SEP 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 PM TSTM WND DMG 2 SSW GIVHANS FERRY STA 33.01N 80.39W
09/25/2011 DORCHESTER SC PUBLIC
TREES DOWN ON OLD BEACH HILL RD. TIME ESTIMATED BY
RADAR.
&&
EVENT NUMBER CHS1100960
RJBSpecial weather statement, Sep 25, 6:05 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 605 PM EDT SUN SEP 25 2011 GAZ115-116-138-252230- EVANS-INLAND BRYAN-INLAND LIBERTY- 605 PM EDT SUN SEP 25 2011 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EVANS...LIBERTY AND BRYAN COUNTIES THROUGH 630 PM EDT... AT 604 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...NEAR LETFORD...MOVING NORTHEAST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... PEMBROKE... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 40 TO 50 MPH... NICKEL SIZE HAIL... PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS... REMAIN AS LOW TO THE GROUND AS POSSIBLE AND AWAY FROM TALL OBJECTS... OPEN SPACES...AND BODIES OF WATER. IF INDOORS...STAY AWAY FROM WINDOWS...DOORS...PLUMBING AND ELECTRICAL DEVICES. && LAT...LON 3217 8161 3206 8144 3198 8166 3206 8176 TIME...MOT...LOC 2205Z 232DEG 10KT 3205 8161
Special weather statement, Sep 25, 6:33 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 633 PM EDT SUN SEP 25 2011 SCZ042-047-048-051-252300- BEAUFORT-COASTAL JASPER-HAMPTON-INLAND JASPER- 633 PM EDT SUN SEP 25 2011 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF HAMPTON...JASPER AND BEAUFORT COUNTIES THROUGH 700 PM EDT... AT 631 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...NEAR KNOWLES...MOVING SOUTHEAST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... CLARENDON...COOSAWHATCHIE...DALE...GARDENS CORNER...LAUREL BAY... POCOTALIGO AND SHELDON... PREPARE NOW FOR THE FOLLOWING HAZARDS... STRONG WINDS OF 45 TO 55 MPH... TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING... PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. && LAT...LON 3258 8065 3244 8077 3252 8100 3268 8090 TIME...MOT...LOC 2233Z 299DEG 11KT 3256 8084
Local storm report, Sep 25, 6:47 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
647 PM EDT SUN SEP 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0326 PM TSTM WND DMG MIDDLEGROUND 32.54N 81.82W
09/25/2011 BULLOCH GA PUBLIC
POSSIBLE TORNADO. THE TOPS SHEARED OFF LARGE AND VERY
TALL PINE TREES. SOME PEOPLE REPORTED THAT THE WIND WAS
BLOWING FROM ONE DIRECTION THAN ABRUPTLY CHANGED AND WAS
BLOWING FROM THE OPPOSITE DIRECTION.
&&
EVENT NUMBER CHS1100961
33Special weather statement, Sep 25, 7:23 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 723 PM EDT SUN SEP 25 2011 SCZ043-044-049-050-260000- CHARLESTON-COASTAL COLLETON-DORCHESTER-INLAND COLLETON- 723 PM EDT SUN SEP 25 2011 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER... CHARLESTON AND COLLETON COUNTIES THROUGH 800 PM EDT... AT 723 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...NEAR JACKSONBORO...MOVING EAST AT 35 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... ADAMS RUN...ASHEPOO...DELEMAR CROSSROADS...HOLLYWOOD...JACKSONBORO... MEGGETT...RAVENEL...SLANDS BRIDGE...WADMALAW ISLAND AND YONGES ISLAND... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 40 TO 50 MPH... PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL APPLIANCES UNLESS IT IS AN EMERGENCY. && LAT...LON 3300 8022 3268 8008 3260 8052 3287 8063 TIME...MOT...LOC 2324Z 257DEG 29KT 3274 8043
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 24, 9:25 PM EDT | Areal Flood Advisory | CHS | Beaufort, Jasper | 72 min |
| Sep 25, 6:01 AM EDT | Dense Fog Advisory | CHS | Allendale, Berkeley, Colleton, Dorchester, Hampton | 3 hr |
| Sep 25, 2:19 PM EDT | Severe Thunderstorm Warning | CHS | Jasper | 56 min |
| Sep 25, 2:54 PM EDT | Special Weather Statement | CHS | Hampton | 51 min |
| Sep 25, 3:15 PM EDT | Severe Thunderstorm Warning | CHS | Allendale, Hampton, Jasper | 45 min |
| Sep 25, 3:24 PM EDT | Tornado Warning | CHS | Hampton | 51 min |
| Sep 25, 3:37 PM EDT | Special Weather Statement | CHS | Allendale | 38 min |
| Sep 25, 3:43 PM EDT | Severe Thunderstorm Warning | CHS | Allendale | 62 min |
| Sep 25, 4:02 PM EDT | Severe Thunderstorm Warning | CHS | Allendale, Hampton, Jasper | 58 min |
| Sep 25, 4:48 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston, Colleton, Dorchester | 57 min |
| Sep 25, 5:11 PM EDT | Special Weather Statement | CHS | Allendale | 49 min |
| Sep 25, 5:48 PM EDT | Special Weather Statement | CHS | Hampton | 42 min |
| Sep 25, 6:25 PM EDT | Areal Flood Advisory | CHS | Beaufort, Colleton, Hampton, Jasper | 95 min |
| Sep 25, 6:33 PM EDT | Special Weather Statement | CHS | Jasper | 27 min |
| Sep 25, 7:23 PM EDT | Special Weather Statement | CHS | Colleton | 37 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.